Weight Loss Support - Just a quick question about Depo-Provera




x0_MoNiQuE_0o
06-19-2006, 08:42 PM
Okay so im slowly getting back on the wagon, but i think i may have hit a plateau, (i guess that is the reason why im not completly back on the wagon yet) anyway i read somewhere that being on the Depo-Provera can slow down your weight loss, im not sure if its true or not. Just wondering if anyone else has had an experience of coming off it and found it a little easier to loose the weight? I'm sorta wrestling with the idea of skipping my next appointment and seeing how things go. Has anyone had any positive or negitive experiences while on it or while stopping it? Thanks

Monique


boarderchick
06-19-2006, 08:54 PM
Studies show that the progesterone in Depo-Provera can be responsible for about 10 pounds of weight gain over the duration of treatment. When discontinued, the concern I usually see is spotting until return of normal menstrual cycles, which can take months.

Good luck with your decision.

Cassie501107
06-19-2006, 10:00 PM
I gained weight on Depo, and I was constantly having light bleeding....I didn't like it at all.:(


jtammy
06-19-2006, 10:14 PM
I'm taking Provera (not Depo-Provera), which is also a progesterone. During the 10 days a month that I take it, my weight goes up, up, up. I hate that part of it. Two more days this month and I'm done til next month. I'm in such a funk this week since the scale isn't moving, I would love to quit taking it!

fitgal2
06-19-2006, 10:31 PM
It causes osteoporosis...

midwife
06-19-2006, 11:06 PM
Dump the depo. There are so many other choices without the side effects. The longer you are on depo, the more wt you gain, and we are not sure what the long term effects on bone health are.

Consider an IUD, or the nuva ring. There are lots of great alternatives!

Pinkwhispers05
06-20-2006, 01:12 AM
I do know that depo has caused ME to gain weight. *grumbles because of my laziness and forgetfulness, I am now 25 pounds heavier than before depo*....I have also been off of depo since November of last year, and I had only taken it for 8/9 months, and I JUST got my friend back normally. I hadn't seen it since June of last year when it stopped becauase of Depo. I thought after I quit in November, it would return, but it has taken another 8 months for it to fully return..And that was only once. We'll see about next month if it's back....While, it's nice, and pretty convenient, I PERSONALLY, don't recommend taking it. There are many other b/c's out there.....But it's a personal choice.

Stevi-rocks
06-20-2006, 01:56 AM
I say DON'T do it! I took it for about a year after a significant weight loss and instantly (well it felt instant!) gained back 20 lbs. It also made me an emotional wreck~~ Divorced my husband ( but he deserved it!). I didn't get TOM for nearly 12 months after discontinuing it. Over all it made me miserable.

ValRock
06-20-2006, 02:45 AM
Dump the depo. There are so many other choices without the side effects. The longer you are on depo, the more wt you gain, and we are not sure what the long term effects on bone health are.

Consider an IUD, or the nuva ring. There are lots of great alternatives!

I second this! Depo is AWFUL AWFUL... I've had too many girl friends with nasty side effects to even consider it. I got an IUD in February and my only regret is that I didn't get it sooner!!! TOM is only ligh spotting and cramps are greatly reduced... I have the same benefit of not having to worry about taking a pill without having to worry about my bone health or other wonky side effects.

x0_MoNiQuE_0o
06-20-2006, 03:06 AM
Thanks for all the advice, your all so helpful on this site. After reading all the posts i think i will go off it, and consider something else, cant be bothered with all the side affects and all, THANKS again:D

Monique